Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fast growth in viral load
Jun 29, 2005

Dear Dr. McGovern,

First I would like to thank you for all the time you take to answer questions and for the hope you give to people. I was diagnosed with HCV, genotype 1b in 2002. That time my liver biopsy showed grade 1 activity, stage 1 fibrosis, stage 0 steatosis. I have been on combination therapy with Peginterferon and Ribavirin and stopped therapy after 6 month in June 2003. My HCV RNA dropped from 2,500,000 to 300,000 but did not clear. Last year my load went up to 3,500,000 and this year it jumped to 23,000,000. It is about 10-time growth every year although my liver enzymes stay normal after the therapy. Here are my questions: 1. How dangerous is this fast growth and high load? 2. Can I do anything about it? 3. If I try now Pegasys and Copegus what would be the chances for cure?

Thanks a lot for your help.

Response from Dr. McGovern

My first advice would be to get a repeat liver biopsy in 2007 or earlier.

I would not pursue treatment right now because your viral load is quite high and I think your chances of responding are low.

I would await new strategies for treating hepatitis C including hopefully new drugs in the next 5 years.

If your repeat biopsy shows progression in the future, then you can re-consider a trial of treatment with Pegasys and copegus.

Finally, there is no clear link between the level of virus and liver damage.

Dr. McGovern



Previous
Can Hep b Vaccine cause HBV DNA to go up?
Next
SGPT Result

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement